# SDR FQAR20160124001

- Difficulty date: January 24, 2016
- Submitted: January 25, 2016
- Operation: General aviation
- Aircraft: N433PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496063
- Aircraft time: 9,027 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Trunnion
- Part number: 67054003
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION EVENT, THE NOSE GEAR TRUNNION WAS FOUND TO BE BADLY CRACKED. THE CRACK BEGAN BETWEEN THE DRAG LINK ATTACH AND THE CENTERING SPRING ATTACH EARS AND EXTENDED FORWARD TO THE EDGE OF PART. IT IS UNKNOWN HOW LONG THIS DEFECT EXISTED, BUT IT'S BELIEVED THE CRACK MUST HAVE NOT TAKEN LONG TO DEVELOP, AS IT WOULD HAVE BEEN RATHER DIFFICULT TO MISS ON AN INSPECTION OR EVEN A PREFLIGHT INSPECTION.  HAD THE CRACK NOT BEEN DISCOVERED, IT COULD HAVE CAUSED THE CENTERING SPRING ATTACH EAR TO BREAK AWAY, WHICH WOULD LEAD TO DIFFICULTY TAXIING IF EXTENDED OR COULD CAUSE THE NOSE GEAR TO JAMB WITHIN THE WHEEL WELL IF RETRACTED.
